Home

CDs & DVDs

Free Articles

Training

Self Help

Newsletter

Blog

Forum
Psychology forum home -> Depression -> Seroxat alternative? Please This topic is locked: you cannot edit posts or make replies.

Seroxat alternative? Please


Connect with Uncommon Knowledge

Depression Resources

 
Free Depression Learning Path

How Depression Works

Post-natal Depression (article)

Depression and Anxiety, the link (article)

Depression Recovery Program

Treating Depression with Hypnosis (ebook)

Storytelling CD

Discussion Forums


   Psychology

   Depression

   Anxiety and Panic Attacks

   Anger Management

   Addictions

   Eating Disorders

   Public Speaking

   Workplace Psychology

   Self Esteem and Confidence

   Relationships

   Hypnosis

   Practitioners' Lounge

   Emotional Intelligence

   Light Lounge

 


Bookmark and Share



 
Author Thread
aksmith
New Member


Joined: 05 Aug 2004
Posts: 3

Post Sun Oct 24, 2004 9:21 pm

Seroxat alternative? Please    Reply with quote  

Has anyone else had horrendous side effects when starting Seroxat,Intense Nausea,sweating and feeling so ill needed to spend a few days in bed to recover.I have just had this horrid experiance and wondered if anyone had failed with Seroxat but found another antidepressant that they could tolerate the initial side effects.
Thank you in advance for any encouraging advice
  
briary
Moderator
Moderator


Joined: 07 Jul 2004
Posts: 9280
Location: East Sussex

Post Sun Oct 24, 2004 9:37 pm

   Reply with quote  

Hi Aksmith

I haven't taken Seroxat myself, but have been on Cipralex for 6 weeks now. I had pretty bad side effects of nausea, headaches, dizziness and feeling that my head was really fuzzy for a couple of days. The nausea and headaches lasted for about a week, although the nausea was less if I took the medication after food.

I think all antidepressants can have some pretty nasty side effects but they don't normally last more than a couple of weeks.

How long have you been on Seroxat for? If the side effects are continuing and you are finding it impossible to tolerate this medication, it might be worth speaking to your doctor again and discussing a change.

Briary
aksmith
New Member


Joined: 05 Aug 2004
Posts: 3

Post Sun Oct 24, 2004 9:48 pm

RE SEROXAT    Reply with quote  

Thanks for your reply
I started it a week ago but side effects are intolerable I think I must be super sensitive hoping someone experiencing similar problems could advise alternative to try
briary
Moderator
Moderator


Joined: 07 Jul 2004
Posts: 9280
Location: East Sussex

Post Sun Oct 24, 2004 10:00 pm

   Reply with quote  

Hi Aksmith

If you are finding the side effects intolerable, I would suggest going back to see your doctor. Not every medications suits everyone.

Seroxat is one of the older drugs for depression. I am taking Cipralex which is a newer alternative and is supposed to produce fewer side effects than other medications.

Briary
briary
Moderator
Moderator


Joined: 07 Jul 2004
Posts: 9280
Location: East Sussex

Post Sun Oct 24, 2004 10:24 pm

   Reply with quote  

You might like to also check out this previous thread on Seroxat.

Briary
Lizzymint
Junior Member


Joined: 11 Jul 2004
Posts: 33

Post Mon Nov 01, 2004 9:07 pm

   Reply with quote  

Hi - I was on seroxat for 3 ish years and when I first took them they made me physically sick. I was very tired, shaky and wobbly, had a dry mouth and generally felt like I had someone else's body!!

Like Briary I was on Cipralex. I felt much better - I had a clear head, I could function and generally felt better which increased my confidence.

There is hope!
glitterjo
Junior Member


Joined: 25 Sep 2004
Posts: 54
Location: London, UK

Post Thu Nov 04, 2004 1:43 am

   Reply with quote  

Hi...I've been on Seroxat for just under two months, and for the first 10 days I had some horrible side effects. Just as I was getting to the point of desperation they began to ease, but I'm still clenching my jaw, and my doctor says he wants to change the drug if this continues, but I really don't want to as I feel a bit better for the first time in ages. I definitely think I might need a higher dose, and I'm worried about the side effects returning, but I think they might be worth putting up with, as long as they go away again? I'm not sure this has been any help at all, but just so you know that others are going through the same not very nice experience!!!
Jo
miffy
New Member


Joined: 09 Oct 2004
Posts: 4

Post Wed Nov 10, 2004 5:20 pm

   Reply with quote  

Thank you. Yes that has helped.
Im just starting on 10mls of seroxat, then icreasing the dose once my body gets used to it.
It's nice to hear that it might just be temporary.
miffy
New Member


Joined: 09 Oct 2004
Posts: 4

Post Wed Jan 19, 2005 3:04 pm

   Reply with quote  

just a little update on this..

it was awful when i first took seroxat, but increased the doseage slowly. 20mls was not enough to stbalise my mood through the day, so it was increased to 30mls.
I now take that without any problem.
I ran out over the christmas period and went for a week without it. I had no discontinuation effects at all (but of course the old depressed symptoms returned)
for me at the moment, seroxat is working a dream. There were some sexual side effects at first, but these are decreasing now.
I am working through issues that I have and my situation is improving
(i had lost a job, partner and home within a month of each other)

just wanted to share...things can get better......
souzz
New Member


Joined: 21 Aug 2010
Posts: 1

Post Sat Aug 21, 2010 8:34 am

better jaw clenching    Reply with quote  

better to live with ur jaws clenching that to live with seroxat believe me. stopping it would be a hell for you and for your all close ppl !!
jurplesman
Super Member


Joined: 21 Jun 2004
Posts: 14148
Location: Sydney, Australia

Post Thu Aug 26, 2010 6:02 am

   Reply with quote  

If you don't like drug therapy, just ask your doctor to treat you nutritionally. Discuss with your doctor:

Depression is a Nutritional Disorder
  

This topic is locked: you cannot edit posts or make replies.

Jump to:  

Related topics
Seroxat side effects
Help needed on availability of SAMe in UK
Can anybody out there give me some advice?
Venaflaxine (Effexor) Anti-depressant
Seroxat half life?
 

All times are GMT.
The time now is Thu Apr 24, 2014 7:08 pm
  Display posts from previous:      




Psychology  

Powered by phpBB © 2001, 2005 phpBB Group